MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS LONG SHEATH (80CM); CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS LONG SHEATH (80CM); CATHETER, PERCUTANEOUS
Catalog Number INC-11196-80
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during carotid stenting procedure at the end of the case, as the long sheath catheter (subject device) was being removed from the patient¿s body, the long sheath catheter shaft broke by the hub location.There were no clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device history record confirms that the device met all material, assembly and performance specifications.Visual inspection was performed on the returned device and it was observed that the catheter was stretched and separated just distal to the hub under the strain relief.The catheter was kinked on the proximal side and the catheter the inner coil was stretched.Functional evaluation could not be performed due to the anomalies found on the catheter.The reported event was confirmed based on the product analysis.Additional information provided by the customer indicated that the break occurred down by the hub when the catheter was being removed from the body at the end of the case.Based on visual inspection, the catheter appeared to have stretched and separated due to excessive manipulation during use.As a result, a probable cause of handling damage has been assigned to the reported event and analyzed anomalies.
 
Event or Problem Description

Brand Name
AXS INFINITY LS PLUS LONG SHEATH (80CM)
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
MDR Report Key8446440
Report Number3008853977-2019-00023
Device Sequence Number1785208
Product Code DQY
UDI-Device Identifier07613327459197
UDI-Public07613327459197
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K152876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2021
Device Catalogue NumberINC-11196-80
Device Lot Number13245-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER (UNKNOWN MANUFACTURER)